Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$2k$-regular maps on smooth manifolds


Author: David Handel
Journal: Proc. Amer. Math. Soc. 124 (1996), 1609-1613
MSC (1991): Primary 57N75, 57R20, 57S17; Secondary 41A50
MathSciNet review: 1307524
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A continuous map $f:X\to \mathbf R ^{N}$ is said to be $k$-regular if whenever $x_{1},\dots , x_{k}$ are distinct points of $X$, then $f(x_{1}),\dots , f(x_{k})$ are linearly independent over $\mathbf R $. For smooth manifolds $M$ we obtain new lower bounds on the minimum $N$ for which a $2k$-regular map $M \to \mathbf R ^{N}$ can exist in terms of the dual Stiefel-Whitney classes of $M$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57N75, 57R20, 57S17, 41A50

Retrieve articles in all journals with MSC (1991): 57N75, 57R20, 57S17, 41A50


Additional Information

David Handel
Affiliation: Department of Mathematics, Wayne State University, Detroit, Michigan 48202
Email: handel@math.wayne.edu

DOI: http://dx.doi.org/10.1090/S0002-9939-96-03179-6
PII: S 0002-9939(96)03179-6
Keywords: $k$-regular maps, configuration spaces, smooth manifolds, dual Stiefel-Whitney classes
Received by editor(s): September 6, 1994
Received by editor(s) in revised form: November 1, 1994
Communicated by: Thomas Goodwillie
Article copyright: © Copyright 1996 American Mathematical Society